Funnel Cloud, Humboldt
- When
- December 7, 9:45 AM PST
- Where
- Humboldt County, 3 mi W of Orick
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.705, -123.916 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before the first event at Dec 7, 5:20 AM PST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...MORNING UPDATE NATIONAL WEATHER SERVICE EUREKA CA 520 AM PST SUN DEC 7 2003 MORNING UPDATE TO INCLUDE ISOLATED THUNDERSTORMS IN CAZ001. UPPER TROUGH AXIS AND COLD AIR ALOFT WERE PRODUCING ISOLATED THUNDERSTORMS NEAR CRESCENT CITY. SPOTTER REPORTED SMALL HAIL WITH CELL JUST SOUTHEAST OF THE AIRPORT. && .DISCUSSION... CURRENT WEATHER MUCH QUIETER COMPARE TO PREVIOUS LAST FEW NIGHTS AS THE UPPER TROUGH WEAKENS. A FEW SHOWERS APPROACHING THE COAST THIS MORNING AS A RESULT OF ANOTHER WEAK BAROCLINIC ZONE ROTATES THROUGH. FOR TODAY EXPECTING CONTINUED DECLINE IN SHOWER ACTIVITY AS DRIER AIR ALOFT BEGINS TO ADVECT EASTWARD OUT AHEAD OF A SHORT WAVE RIDGE. THIS RIDGE WILL BRING PARTLY CLOUDY SKIES TO THE CWA BEGINNING THIS EVENING AND TONIGHT BEFORE CIRRUS ASSOCIATED WITH THE NEXT SYSTEM BEGINS MOVING IN FROM THE NORTHWEST. MODELS ALL OVER THE MAP ON TIMING AND STRENGTH OF THE NEXT TROUGH. AS USUAL GFS IS MUCH FASTER WITH RAIN REACHING THE COAST MON NIGHT. THE FIRST FRONT SHAPING UP TO BRING STRONG WINDS TO THE NORTH COAST AND UNLIKE THE LAST FEW THAT ROLLED THROUGH OVER THE PAST FEW DAYS THE GRADIENT LOOKS TO PERSIST FOR A GOOD 12 HOURS OR SO. THIS IS MAINLY IN RESPONSE TO SURFACE CYCLOGENSIS ON TUE...GFS DEPICTS A SURFACE LOW DEVELOPING JUST WEST OF CAPE MENDOCINO AND ATTM DEEPENS TO 990 MB. TYPICALLY WITH THIS TYPE OF DEVELOPMENT THESE LOWS HAVE THE POTENTIAL TO BE SIGNIFICANTLY DEEPER AND MAY BRING WARNING TYPE WINDS TO ZONE 1 AND POSSIBLE ZONES 2 AND 3. GIVEN THE MODEL INCONSISTENCY TENDED TO TAKE THE MIDDLE APPROACH FOR TIMING OF PRECIP. SNOW LEVELS DO NOT LOOK MUCH LOWER THAN 4000 FEET OR SO THUS NO HEADLINES EXPECTED. && .EKA WATCHES/WARNINGS/ADVISORIES... .SMALL CRAFT ADVISORY PT GEORGE TO PT ARENA 0-60 NM. &&
CAZ001>004-076-081330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 505 AM PST SUN DEC 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Eureka (Bunker Hill) radar (KBHX), 39 km away, was scanning. The volume nearest the first event began at 17:47 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, December 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379956.